advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Alabama, USA:

I have type 1 diabetes and so do other members of my family (although not immediate family). My 16 year old son has acne. The doctor has discussed treating him with Accutane. I have read that there is a possibility of developing diabetes after using Accutane. Would the risk outweigh the benefits of this treatment?

Answer:

To begin with, there is less than a five percent chance that your teenage son will develop autoimmune diabetes even though there is a single report of a similar retinoid [the class of medications to which Accutane belongs] being associated with the onset of type 1A diabetes in person who had a kidney transplant. I think that it is exceedingly unlikely that Accutane would induce diabetes in your son.

DOB

DTQ-20000724145040
Original posting 3 Sep 2000
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.